Alert archive / North Dakota / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 72, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 27, 2015, 4:23 PM CDT for Dickey County, LaMoure County, North Dakota. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2015, 4:23 PM CDT (21:23 UTC)
- Expired
- Jun 27, 2015, 5:15 PM CDT
- In force
- 52 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Dickey County, ND, LaMoure County, ND
The radar
The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 4:30 PM CDT | HAIL 0.75 | 6 Se Jud, ND | WIND AS HIGH AS 45 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 2:42 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1706 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
429
WUUS53 KBIS 272123
SVRBIS
NDC021-045-272215-
/O.NEW.KBIS.SV.W.0072.150627T2123Z-150627T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
423 PM CDT SAT JUN 27 2015
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAMOURE COUNTY IN SOUTHEASTERN NORTH DAKOTA...
NORTHERN DICKEY COUNTY IN SOUTHEASTERN NORTH DAKOTA...
* UNTIL 515 PM CDT
* AT 421 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF JUD...OR 8 MILES NORTHWEST OF EDGELEY...MOVING SOUTHEAST AT 35
MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
EDGELEY AROUND 435 PM CDT.
LAMOURE AROUND 505 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MERRICOURT...GLOVER...BERLIN...GRAND RAPIDS AND MONANGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
VERY HEAVY RAIN IS OCCURRING WITH THIS STORM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NORTH DAKOTA.
LAT...LON 4605 9825 4627 9900 4629 9903 4656 9889
4639 9803 4633 9803
TIME...MOT...LOC 2121Z 292DEG 29KT 4645 9884
HAIL...1.25IN
WIND...60MPH
$$
ZH3 follow-up statements
264
WWUS53 KBIS 272142
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
442 PM CDT SAT JUN 27 2015
NDC021-045-272215-
/O.CON.KBIS.SV.W.0072.000000T0000Z-150627T2215Z/
LAMOURE ND-DICKEY ND-
442 PM CDT SAT JUN 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHERN LAMOURE AND NORTHERN DICKEY COUNTIES...
AT 440 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EDGELEY...
MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
LAMOURE AROUND 510 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MERRICOURT...GLOVER...BERLIN...GRAND RAPIDS AND MONANGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NORTH DAKOTA.
LAT...LON 4627 9899 4630 9900 4655 9882 4639 9803
4633 9803 4605 9825
TIME...MOT...LOC 2140Z 292DEG 29KT 4639 9863
HAIL...1.00IN
WIND...60MPH
$$
ZH956
WWUS53 KBIS 272158
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
458 PM CDT SAT JUN 27 2015
NDC021-045-272215-
/O.CON.KBIS.SV.W.0072.000000T0000Z-150627T2215Z/
LAMOURE ND-DICKEY ND-
458 PM CDT SAT JUN 27 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR SOUTHEASTERN LAMOURE AND NORTHERN DICKEY COUNTIES...
AT 458 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF
LAMOURE...OR 13 MILES EAST OF EDGELEY...MOVING EAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
LAMOURE AROUND 505 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MERRICOURT...GLOVER...BERLIN...GRAND RAPIDS AND MONANGO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NORTH DAKOTA.
LAT...LON 4622 9882 4651 9862 4639 9803 4633 9803
4605 9825
TIME...MOT...LOC 2158Z 292DEG 29KT 4633 9843
HAIL...1.00IN
WIND...60MPH
$$
ZH606
WWUS53 KBIS 272213
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
513 PM CDT SAT JUN 27 2015
NDC021-045-272222-
/O.EXP.KBIS.SV.W.0072.000000T0000Z-150627T2215Z/
LAMOURE ND-DICKEY ND-
513 PM CDT SAT JUN 27 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMOURE AND
NORTHERN DICKEY COUNTIES WILL EXPIRE AT 515 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
SMALL HAIL....GUSTY WINDS TO 30 MPH AND HEAVY RAIN ARE STILL
POSSIBLE WITH THIS THUNDERSTORM AS IT MOVES SOUTHEAST.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTHEASTERN
NORTH DAKOTA.
LAT...LON 4622 9882 4651 9862 4639 9803 4633 9803
4605 9825
TIME...MOT...LOC 2211Z 292DEG 29KT 4633 9843
$$
JP MARTINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:47 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 27, 2:47 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 247 PM CDT SAT JUN 27 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 247 PM CDT SAT JUN 27 2015 MAIN FORECAST ISSUE IS THUNDERSTORM COVERAGE AND SEVERE POTENTIAL AS COLD FRONT CONTINUES TO MOVE ACROSS THE STATE. AS OF 19Z THE FRONT HAD CROSSED ROLLA...BISMARCK AND HETTINGER. WATER VAPOR IMAGERY SHOWED DISTINCT SHORTWAVE OVER SOUTHERN MANITOBA MOVING TOWARD EASTERN NORTH DAKOTA IN NORTHWEST FLOW. WESTERN AND CENTRAL ND REMAIN ON WESTERN FLANK OF 110KT JET STREAK...IN LESS FAVORABLE ANTICYCLONIC SHEAR SIDE. TEMPERATURES WERE IN THE 80S WITH DEWPOINTS IN THE 60S ACROSS THE REGION. SPC MESO ANALYSIS PAGE SHOWS 2000-3000 J/KG OF SB CAPE AHEAD OF THE FRONT OVER THE SOUTHEASTERN CWA WITH A LITTLE CIN IN PLACE AS OF 19Z. EFFECTIVE SHEAR OF 40-50KTS WAS ALSO IN PLACE. HOWEVER...MID- LEVEL LAPSE RATES WERE SOMEWHAT LIMITED ACROSS THIS AREA HOWEVER WHICH MAY BE LIMITING DEVELOPMENT EARLY THIS AFTERNOON. THE HRRR HAS HANDLED THE SURFACE FEATURES WELL...ALTHOUGH IT HAS OVERDONE CONVECTION ACROSS OUR SOUTHWEST. THINK BEST CHANCE FOR CONVECTIVE DEVELOPMENT AND POSSIBLY SEVERE STORMS WILL BE IN SOUTHERN JAMES RIVER VALLEY REGION AS INFLUENCE OF UPPER LEVEL SHORTWAVE INCREASES ACROSS THE AREA. JUST HAD CONF CALL WITH SPC AND WILL ISSUE TORNADO WATCH FOR OUR 4 SOUTHEAST COUNTIES OF FOSTER...STUTSMAN...LAMOURE AND DICKEY. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 247 PM CDT SAT JUN 27 2015 THE DRY AND VERY WARM WEATHER CONTINUES INTO THE LONG TERM UNDER THE MID LEVEL RIDGE BEFORE A MID WEEK SPELL...TUESDAY THROUGH THURSDAY...OF COOLER AND LIKELY STORMY WEATHER. THIS AS THE RIDGE BREAKS DOWN IN RESPONSE TO ADVANCING SHORT WAVES MOVING THROUGH IT. IT IS A MINI PARADE OF WAVES IN THE NORTHWEST FLOW SO TIMING OF THE WAVES WILL BE KEY FOR TIMING OF THE STORM CHANCES. FOR NOW BLANKETED THE PERIOD WITH POPS AS THIS FAR OUT TO TRY AND PICK DRY TIMES IS NOT REALISTIC. THE RIDGE BUILDS BACK NORTH BY THE END OF THE WORK WEEK. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1259 PM CDT SAT JUN 27 2015 VFR CONDITIONS EXPECTED THROUGH THE TIME PERIOD. COLD FRONT IS CROSSING THE STATE WITH WINDS SHIFTING FROM THE NORTHWEST BEHIND THE FRONT. CONTINUED VCTS FOR KBIS AND KJMS THROUGH LATE AFTERNOON. THE BEST CHANCE FOR A THUNDERSTORM WOULD BE NEAR KJMS THIS AFTERNOON. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JNS LONG TERM...JPM AVIATION...JNS
Hazardous weather outlook, Jun 27, 3:24 PM CDT, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 324 PM CDT SAT JUN 27 2015 NDZ025-037-048-051-282030- FOSTER-STUTSMAN-LA MOURE-DICKEY- 324 PM CDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 10 PM CDT THIS SATURDAY EVENING. SEVERE THUNDERSTORMS WITH TORNADOES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE FORECAST TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... REPORT SEVERE WEATHER TO THE NWS IN BISMARCK AT 701-250-4224 OR POST REPORTS TO OUR SOCIAL MEDIA PAGES. NDZ023-036-047-050-282030- WELLS-KIDDER-LOGAN-MCINTOSH- 324 PM CDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A THUNDERSTORM IS POSSIBLE LATE THIS AFTERNOON INTO THE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE FORECAST TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... REPORT SEVERE WEATHER TO THE NWS IN BISMARCK AT 701-250-4224 OR POST REPORTS TO OUR SOCIAL MEDIA PAGES. NDZ001>005-009>013-017>022-031>035-040>046-282030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 324 PM CDT SAT JUN 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS ARE FORECAST TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JP MARTIN
In the hours before
Special weather statement, Jun 27, 4:01 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
401 PM CDT SAT JUN 27 2015
NDZ025-037-047-048-050-051-272200-
STUTSMAN ND-DICKEY ND-MCINTOSH ND-LA MOURE ND-LOGAN ND-FOSTER ND-
401 PM CDT SAT JUN 27 2015
...A LINE OF THUNDERSTORMS WAS DEVELOPING FROM NEAR JAMESTOWN TO
NEAR WISHEK NORTH DAKOTA...
JUST BEFORE 4 PM CDT...A LINE OF THUNDERSTORMS WAS DEVELOPING ALONG
A LINE FROM NEAR JAMESTOWN TO NEAR WISHEK...AND MOVING SOUTHEAST AT
35 MPH.
HALF INCH HAIL...WIND GUSTS UP TO 40 MPH...AND HEAVY RAIN WILL BE
POSSIBLE AS THESE STORMS GROW STRONGER.
TOWNS IN THE PATHS OF THESE STORMS ARE
ASHLEY...ELLENDALE...OAKES...EDGELEY...LAMOURE...AND MONTPELIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
FOSTER...STUTSMAN...LAMOURE...AND DICKEY COUNTIES.
&&
LAT...LON 4594 9988 4663 9992 4663 9945 4733 9948
4733 9927 4759 9926 4758 9850 4665 9844
4663 9804 4594 9801
TIME...MOT...LOC 2054Z 320DEG 45KT 4705 9847 4596 9989
ZHThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 4:01 PM CDT | Special Weather Statement | BIS | Dickey, Foster, LaMoure, Logan, McIntosh, Stutsman | 59 min |
| Jun 27, 5:02 PM CDT | Special Weather Statement | BIS | Dickey | 28 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.